Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 27, NWS Albuquerque, NM

July 20, 2013Los Alamos County, Rio Arriba County, Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 20, 2013, 6:21 PM MDT for Los Alamos County, Rio Arriba County, Sandoval County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 6:21 PM MDT (00:21 UTC)
Expired
Jul 20, 2013, 8:15 PM MDT
In force
114 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM

The radar

The Albuquerque radar (KABX), 96 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
2428 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WGUS55 KABQ 210021
FFWABQ
NMC028-039-043-210215-
/O.NEW.KABQ.FF.W.0027.130721T0021Z-130721T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
  SOUTH CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
  EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 815 PM MDT

* AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER EXTREME SOUTH CENTRAL RIO
  ARRIBA COUNTY...OR ABOUT 9 MILES NORTH OF LOS ALAMOS. THE STORM   
PRODUCING VERY HEAVY RAIN WAS PUSHING TO THE SOUTHWEST AT 10 MPH.

  THIS WILL IMPACT THE THOMPSON RIDGE BURN SCAR INCLUDING BUT NOT
  LIMITED TO SULPHUR CREEK ROAD...SULPHUR SPRINGS...FREELOVE
  CANYON...MORMON CANYON...DEER CANYON...VALLES CALDERA PRESERVE
  HEADQUARTERS...REDONDO CREEK...AND REDONDO PEAK AREA.

  THIS WILL ALSO IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT      
  NOT LIMITED TO LOS ALAMOS...SANTA CLARA CANYON...RIO DEL           
  OSO...CAMP MAY ROAD...QUEMAZAN TRAIL..HIGHWAY 4 FROM STATE ROAD    
  501 JUNCTION TO LAS CONCHAS CAMPGROUND..INDIAN SERVICE ROUTE 602   
  AND EASTERN PORTION OF VALLES CALDERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES
AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE 
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3608 10641 3607 10623 3583 10635 3582 10652
      3585 10667

$$

SHOEMAKE
1 follow-up statement
666 
WGUS75 KABQ 210147
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
747 PM MDT SAT JUL 20 2013

NMC028-039-043-210215-
/O.CON.KABQ.FF.W.0027.000000T0000Z-130721T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-RIO ARRIBA-
747 PM MDT SAT JUL 20 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR SOUTH
CENTRAL RIO ARRIBA...EAST CENTRAL SANDOVAL AND NORTHWESTERN LOS
ALAMOS COUNTIES...

AT 739 PM MDT...VERY HEAVY RAINFALL...AS MUCH AS 2.7 INCHES...HAS 
FALLEN OVER SANTA CLARA CANYON AND OTHER PARTS OF THE LAS CONCHAS 
BURN SCAR AREA. WHILE RAINFALL HAS LET UP IN INTENSITY...EXCESSIVE 
LIFE THREATENING TORRENTS OF WATER ARE EXPECTED TO FLOW DOWNSTREAM 
TOWARD THE RIO GRANDE.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTH CENTRAL RIO ARRIBA COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE BURN 
AREA.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

&&

LAT...LON 3608 10641 3607 10623 3583 10635 3582 10652
      3585 10667

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 5:59 PM MDT, 22 minutes earlier.

Area forecast discussion, Jul 20, 5:59 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT SAT JUL 20 2013

.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS TO CONTINUE AT TERMINALS OUTSIDE OF SCATTERED
TSRA THIS EVENING. TERMINAL SITES AT HIGHEST RISK OF TSRA WILL BE
TCC...LVS AND SAF WITH ABQ NOT TOO FAR BEHIND. NO SIGNIFICANT
CHANCE AT ROW. STORM CELLS TO CONTINUE A FAIRLY SLOW MOVEMENT TO W
OR SW. THE STRONGER TSRA WILL BE CAPABLE OF BRIEF MVFR CATEGORY
VSBY AND CIGS THROUGH 05 OR 06Z AT THE LATEST...WITH EVEN AN OUTSIDE
CHANCE OF EVEN SHORTER LIVED IFR CONDITIONS. WET RUNWAYS LIKELY
WITH FREQUENT LIGHTNING AND POTENTIAL FOR SMALL HAIL. THIS PATTERN
WILL REPEAT AGAIN AFTER ROUGHLY 19Z SUN WITH FAVORED AREAS FROM E
SLOPES OF CENTRAL MT CHAIN AND WESTWARD.

43

&&

.PREV DISCUSSION...320 PM MDT SAT JUL 20 2013...
MAIN DIFFERENCE FROM YESTERDAY SO FAR EARLY THIS AFTERNOON HAS
BEEN THE INCREASED ACTIVITY SOUTH OF HIGHWAY 60 AND THE LACK OF
ANY STORMS OVER NORTHEAST HIGHLANDS AND PLAINS. PWATS RIGHT AT 2
STANDARD DEVIATIONS ABOVE THE MEAN OR AROUND THE 95 PERCENTILE.
THESE ARE IMPRESSIVE NUMBERS CONSIDERING ABQ/NM IS TYPICALLY MOIST
(HIGH PWAT) IN MID AND LATE JULY.

SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE TO DEVELOP OVER THE
MOUNTAINS...SLOWLY PROPAGATING WEST-SOUTHWEST. ABQ METRO AREA
SHADED BY A SOME TOWERING CU OVER THE SANDIAS BUT EXPECTING THIS
CLOUD COVER TO DRIFT SOUTHWEST AND WITH ADDITIONAL SURFACE HEATING
AND MODERATE SOUTH TO SELY WINDS...OUTFLOW FROM STORMS OVER THE
JEMEZ AND SOUTHERN SANGRES LATER THIS EVENING WILL BRING A ROUND
OF CONVECTION TO PART OR MOST OF THE METRO AREA. FLASH FLOODING
WILL BE THE MAIN IMPACT FROM ANY STORMS AS RECENT RAINS HAVE
SATURATED SOILS/SEDIMENT AND GIVEN CURRENT PWAT AND SLOW
MOVEMENT...HEAVY TO VERY HEAVY RAIN RATES A GOOD BET.

UPPER LEVEL HIGH CENTERED NEAR RENO THIS AFTERNOON. SOME DRY AIR
WRAPPING INTO THE UPPER LEVEL HIGH CIRCULATION FROM THE NORTHERN
ROCKIES BEGINS TO MOVE INTO CENTRAL AND NORTHERN NM FROM THE EAST
ON SUNDAY. POSSIBLY LIMITING THUNDERSTORM INTENSITY SOMEWHAT
THERE. STILL PLENTY OF LOW AND MID LEVEL MOISTURE IN PLACE FOR
SCATTERED THUNDERSTORMS...AND WITH THE ADDITIONAL MORNING AND
EARLY AFTERNOON SUNSHINE MAKING THINGS MORE UNSTABLE...MIGHT BE
TOUGH TO TELL THAT SOME DRIER AIR ALOFT HAS BEGUN TO MOVE IN. AT
ANY RATE...THUNDERSTORM ACTIVITY WILL FAVOR THE WRN AND SWRN
MOUNTAINS SUNDAY AFTERNOON AND EVENING.

MODELS CONTINUE TO INDICATE THAT MONDAY WILL ONCE AGAIN BE AN
ACTIVE TO VERY ACTIVE DAY AS HIGH PWATS REMAIN IN PLACE AND SLIGHT
WARMING IN THE LOW LEVELS MAKES THE ATMOSPHERE SLIGHTY MORE
UNSTABLE. CONVECTION TRENDS DOWN SOMEWHAT TUESDAY...ESPECIALLY
SOUTH OF HWY 60 OR SO. STILL PLENTY OF RESIDUAL MOISTURE TO WORK
WITH FOR SCATTERED STORMS OVER THE HIGH TERRAIN NORTH...PROPAGATING
OUT OVER THE VALLEYS AND BASINS DURING THE LATE AFTERNOON/EARLY
EVENING. DRY AIR ALOFT WORKS FARTHER WEST WEDNESDAY WITH
CONVECTION FAVORED OVER WEST-CENTRAL AND NORTHWEST PORTIONS OF
THE FORECAST AREA.

WEATHER PREDICTION MODELS CONTINUE TO CHANGE THEIR TUNE SEEMINLY
WITH EACH RUN REGARDING THE LATTER HALF OF NEXT WEEK. LATEST ECMWF
SEEMS THE MOST REASONABLE BASED ON THE UPPER LEVEL PATTERN DURING THE
PAST THREE SUMMERS...THE CURRENT EQUATORIAL PACIFIC SST ANOMOLY
PATTERN...AS WELL AS THE MEAN LOCATION OF THE UPPER LEVEL HIGH
DURING THE VAST MAJORITY OF NEUTRAL TO WEAK LA NINA SST ANOMOLY
PATTERNS.

33

.FIRE WEATHER...
SCATTERED THUNDERSTORMS AND WETTING RAINS CONTINUE FOR CENTRAL AND
WESTERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON. GOOD TO
EXCELLENT HUMIDITY RECOVERIES ARE EXPECTED ONCE AGAIN TONIGHT. LOOK
FOR A SIMILAR DAY SUNDAY...ALTHOUGH SLIGHTLY DRIER AND WARMER
OVERALL.

THE TREND FROM MONDAY THROUGH AT LEAST WEDNESDAY WILL BE A
DRYING/WARMING ONE...WITH OVERNIGHT RECOVERIES TRENDING DOWN TO
FAIR/GOOD MOST AREAS AS THE UPPER HIGH OVER NEVADA MOVES EAST OVER
COLORADO AND NEW MEXICO. CHANCES FOR WETTING RAIN WILL TREND DOWN AS
WELL...WITH WETTING RAINS BECOMING MORE CONFINED TO THE HIGHER
TERRAIN AND HARDER TO COME-BY.

BY THURSDAY...THE UPPER HIGH IS FORECAST TO BE CENTERED EAST OF THE
STATE BUT A MID LEVEL RIDGE AXIS WILL EXTEND WEST THROUGH NEW MEXICO
TO OVER ARIZONA. FORECAST CONFIDENCE DECREASES DURING THE THURSDAY
THROUGH SATURDAY PERIOD WITH DIFFERENCES IN THE MEDIUM RANGE MODEL
SOLUTIONS STILL SHOWING AND THE POTENTIAL FOR TWO HIGH CENTERS TO
DEVELOP...ONE OVER TEXAS AND ONE OVER SOCAL/NEVADA. THAT SAID...BOTH
THE RECENT GFS AND ECMWF SHOW AN UPTICK IN CONVECTION NEXT WEEKEND
...ALTHOUGH FOR DIFFERENT REASONS. THE GFS HAS SHOWN SOME RUN-TO-RUN
CONSISTENCY WITH A BACKDOOR FRONT PUSHING INTO THE STATE NEXT
WEEKEND AND LEADING TO AN UPTREND IN CHANCES FOR WETTING RAIN. WILL
TREND RELATIVE HUMIDITIES UP SLIGHTLY DURING THIS PERIOD...BUT MAY
BE MUCH MORE IF THE BACKDOOR FRONT PANS-OUT.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...
NMZ501>529.

&&
Hazardous weather outlook, Jul 20, 6:00 AM MDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUL 20 2013

NMZ501>540-211200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND WESTERN
NEW MEXICO. SHOWERS AND THUNDERSTORMS WILL REDEVELOP TODAY FAVORING
THE HIGH TERRAIN AND ADJACENT VALLEYS. LIGHT STEERING FLOW
COMBINED WITH ABOVE NORMAL MOISTURE VALUES...MAY RESULT IN LOCALLY
HEAVY RAIN AND FLASH FLOODING. AREAS WITHIN AND DOWNSTREAM OF BURN
SCARS ARE OF GREATEST CONCERN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLASH FLOOD WATCH FOR CENTRAL AND WESTERN NEW MEXICO REMAINS
IN EFFECT THROUGH SUNDAY EVENING. CONTINUED ABOVE NORMAL
PRECIPITABLE WATER VALUES COMBINED WITH SLOW MOVING STORMS WILL
INCREASE THE FLASH FLOOD THREAT. AREAS WITHIN AND DOWNSTREAM OF
BURN SCARS CONTINUE TO BE OF GREATEST CONCERN. LESS STORM COVERAGE
IS EXPECTED MONDAY...BUT LOCALLY HEAVY RAINFALL AND FLOODING WILL
REMAIN POSSIBLE MAINLY OVER WESTERN NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

34

In the hours before

Special weather statement, Jul 20, 1:11 PM MDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
111 PM MDT SAT JUL 20 2013

NMZ506-507-201945-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
111 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCKINLEY AND EXTREME
NORTHERN CIBOLA COUNTIES THROUGH 145 PM MDT...

AT 105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PREWITT...OR ABOUT 7 MILES EAST OF
THOREAU...MOVING WEST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. HAIL MAY
ACCUMULATE ON ROADWAYS...CREATING TREACHEROUS DRIVING CONDITIONS.

AREAS AFFECTED BY THIS STORM INCLUDE...THOREAU AND BLUEWATER LAKE.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 65...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3530 10825 3552 10821 3548 10799 3530 10804
TIME...MOT...LOC 1910Z 076DEG 5KT 3538 10810

SHOEMAKE
Special weather statement, Jul 20, 3:21 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 PM MDT SAT JUL 20 2013

NMZ501-503-202145-
FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
321 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN JUAN COUNTY THROUGH
345 PM MDT...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF KIRTLAND...OR ABOUT 16 MILES
NORTHWEST OF FARMINGTON...MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. HAIL MAY ACCUMULATE ON ROADWAYS...CREATING
TREACHEROUS DRIVING CONDITIONS.

AREAS AFFECTED BY THIS STORM INCLUDE...LA PLATA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3701 10818 3677 10813 3675 10849 3701 10843
TIME...MOT...LOC 2120Z 355DEG 16KT 3693 10832

SHOEMAKE
Special weather statement, Jul 20, 5:18 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT SAT JUL 20 2013

NMZ504-202345-
NORTHWEST HIGHLANDS-
518 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKINLEY AND WESTERN
SANDOVAL COUNTIES THROUGH 545 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF OJO ENCINO...OR ABOUT 26 MILES
SOUTHWEST OF CUBA...MOVING WEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. HAIL MAY ACCUMULATE...CREATING TREACHEROUS
DRIVING CONDITIONS AND POSSIBLY BLOCKING CULVERTS AND OTHER DRAINAGE
AREAS.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN MCKINLEY COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3571 10727 3579 10757 3598 10745 3586 10720
TIME...MOT...LOC 2318Z 111DEG 7KT 3585 10736

SHOEMAKE
Special weather statement, Jul 20, 5:45 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT SAT JUL 20 2013

NMZ511-517-210015-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-
545 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO ARRIBA COUNTY
THROUGH 615 PM MDT...

AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF VELARDE...OR ABOUT 11 MILES NORTH
OF ESPANOLA...MOVING SOUTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. HAIL MAY ACCUMULATE ON ROADWAYS...LEADING TO
TREACHEROUS DRIVING CONDITIONS. MOTORISTS ARE URGED TO SLOW DOWN.

AREAS AFFECTED BY THIS STORM INCLUDE...CHAMITA...OHKAY OWINGEH
PUEBLO...CHILI...HERNANDEZ AND SAN JOSE.

THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 337 AND 347...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3594 10614 3610 10637 3625 10613 3618 10595
TIME...MOT...LOC 2344Z 040DEG 13KT 3613 10615

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:32 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe3 hr
Jul 20, 7:51 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe114 min
Jul 20, 8:00 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 21, 12:50 PM MDTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe115 min
Jul 21, 1:27 PM MDTAreal Flood AdvisoryABQLincoln108 min
Jul 21, 2:09 PM MDTSpecial Weather StatementABQBernalillo36 min
Jul 21, 2:36 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance114 min
Jul 21, 2:42 PM MDTAreal Flood AdvisoryABQCatron2 hr
Jul 21, 3:49 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval116 min
Jul 21, 4:19 PM MDTFlash Flood WarningABQLos Alamos, Sandoval116 min
Jul 21, 5:16 PM MDTAreal Flood AdvisoryABQMcKinley119 min
Jul 21, 5:44 PM MDTAreal Flood AdvisoryABQSandoval2 hr

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.